Hail, Talladega
- When
- July 25, 3:29 PM CST
- Where
- Talladega County, 0.81 mi WNW of Sycamore
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.255, -86.213
A single severe thunderstorm produced large hail and wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
A single severe thunderstorm produced large hail and wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 25, 2:06 PM CST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 306 PM CDT FRI JUL 25 2008 .SHORT TERM...TONIGHT. SCATTERED SHOWERS WILL DIMINISH IN COVERAGE OVERNIGHT. SURFACE CONDITIONS WILL REMAIN MUGGY WITH SOME LIGHT PATCHY FOG POSSIBLE. OTHERWISE...VARIABLE CLOUDINESS WITH LOWS NEAR 70. .LONG TERM...SATURDAY THROUGH FRIDAY. SOME MORE CERTAINTY IN AN UNCERTAIN FORECAST...ON THE SYNOPTIC SCALE, ANYWAY. THE NORTHWEST FLOW LOOKS TO CONTINUE THROUGH SUNDAY WHICH MEANS THE WEEKEND WILL OFFER THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS. NEITHER DAY LOOKS TO OFFER ANY CHANCES FOR SEVERE, OR STRONG FOR THAT MATTER. FREEZING LEVELS ARE CONSIDERABLY HIGH, MID LAPSE RATES ARE ONLY ON THE ORDER OF 5 TO 6 DEGREES/KFT AND THERE IS MOISTURE THROUGHOUT THE DEPTH OF THE FORECAST SOUNDINGS. BUT CONVECTION IS EXPECTED AND A COUPLE OF STRONG STORMS ARE ALWAYS POSSIBLE WHEN TEMPERATURES ARE AS WARM AS THEY ARE. MONDAY THROUGH WEDNESDAY THINGS GET A LITTLE MORE INTERESTING. THE FIRST THING THAT NEEDS TO BE RECOGNIZED IS THE HIGH PRESSURE RIDGE. CURRENTLY CENTERED OVER EASTERN TEXAS...THERE IS MODEL CONSENSUS ON THE FACT THAT THIS RIDGE WILL SLOWLY BEGIN TO SLIDE EASTWARD STARTING LATE SUNDAY. THIS COULD RESULT IN TEMPERATURES CLIMBING NEAR THE TRIPLE DIGITS EACH OF THESE DAYS...MORE SO IN THE WESTERN COUNTIES ON MONDAY...THEN CREEPING INTO THE NORTHERN TIER OF COUNTIES BY WEDNESDAY. COUNTIES SOUTH OF HIGHWAY 80/INTERSTATE 85 SHOULD HAVE ENOUGH MOISTURE IN THE AIR TO STAY OUT OF THE TRIPLE DIGITS...BUT IT WILL BE HOT AND MUGGY, NONETHELESS. POPS ARE THE REAL UNCERTAINTY IN THIS TIME FRAME, BUT WITH THE POSSIBILITY OF TEMPERATURES NEAR THE CENTURY MARK AND PWS ABOVE 1.5-1.6, STRAIGHT UP AND STRAIGHT DOWN THUNDERSTORMS COULD HAPPEN...AS STORM MOTIONS ALL THREE DAYS ARE LESS THAN 5 KTS. EXPECT THINGS TO BEGIN RETURNING TO CLIMO BY THE END OF NEXT WEEK. 27 && .AVIATION...18Z TAF DISCUSSION. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH A GOOD CHANCE MOST LOCATIONS WILL EXPERIENCE SOME VC THUNDER. THESE WILL DISSIPATE QUICKLY THIS EVENING WITH SOME PRE-DAWN BR/HZ FROM ROUGHLY 09Z TO 12Z. NORTHWEST FLOW ALOFT WILL BRING IN A SHORTWAVE TOMORROW WITH SCATTERED SHOWERS AND STORMS POSSIBLE BY LATE MORNING. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 93 70 91 70 / 50 30 20 40 10 ANNISTON 72 93 70 91 72 / 40 30 20 40 10 BIRMINGHAM 73 92 72 91 74 / 40 40 20 40 10 TUSCALOOSA 73 92 72 94 74 / 40 50 20 40 10 CALERA 73 91 72 92 72 / 40 40 20 40 10 AUBURN 71 90 71 87 71 / 30 40 20 40 20 MONTGOMERY 73 93 73 92 73 / 30 50 30 50 20 TROY 71 92 72 89 72 / 30 50 30 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 88/27/88
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1248 PM CDT FRI JUL 25 2008 ALZ011>015-017>050-261800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1248 PM CDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. CONDITIONS ARE SETTING UP FOR A POSSIBLE HEAT WAVE MONDAY THROUGH WEDNESDAY. HIGH TEMPERATURES IN THE UPPER 90S ALONG WITH MORNING LOWS IN THE MIDDLE 70S...AND ABUNDANT MOISTURE WILL RESULT IN AFTERNOON HEAT INDICES APPROACHING 110 DEGREES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY. 12/SIRMON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 257 PM CDT FRI JUL 25 2008 ALZ018-252045- ETOWAH- 257 PM CDT FRI JUL 25 2008 ...SIGNIFICANT WEATHER ALERT FOR ETOWAH COUNTY UNTIL 345 PM CDT... AT 254 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR REECE CITY...OR NEAR GADSDEN...MOVING EAST AT 10 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CRUDUP. GADSDEN WATER WORKS. ANDERSON. WILSONIA. HOKES BLUFF. REAVES. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 412 PM CDT FRI JUL 25 2008 ALZ027-252200- TALLADEGA- 412 PM CDT FRI JUL 25 2008 ...SIGNIFICANT WEATHER ALERT FOR TALLADEGA COUNTY UNTIL 500 PM CDT... AT 406 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR ALPINE...OR 5 MILES SOUTHWEST OF TALLADEGA...MOVING SOUTHEAST AT 10 MPH. MARBLE SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ALPINE. WINTERBORO. WALDO. CHANDLER SPRINGS. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
The Birmingham radar (KBMX), 53 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down near Arco Dairy and Tallassahatchie Roads, near Sycamore.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 128112, 128113.